MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENSEAL G2 CURVED JAW 25CM; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. ENSEAL G2 CURVED JAW 25CM; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Model Number NSLG2C25
Medical Device Problem Codes Material Separation (1562); Ambient Noise Problem (2877); Difficult to Open or Close (2921); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch #t94f0w.Attempts have been made to retrieve the device.To date, the device has not been returned.If the device or further details are received at a later date, a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device and the manufacturing criteria were met prior to the release of this lot/batch.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during semi-open pneumonectomy, at the third or fourth use during a chest wall (muscle) incision, there was an abnormal clicking sound and the jaw no longer opened or closed.The jaw was easily opened manually and removed from the tissue without any tissue damage.The blade broke outside the surgical field and the broken piece was discarded.As a precaution, an x-ray was performed after the operation, but there were no blade found in the patient's body.When the product was used several times, the jaw opened and closed poorly and the product was discontinued and returned to the nurse.Before a thoracotomy, when the tip of the jaw was wiped with gauze, the gauze was caught and the nurse tried to force it, but the tip broke.Gen11 was used.Another device was used to complete the case.There were no adverse consequences to the patient.No further information is available.
 
Additional Manufacturer Narrative
(b)(4).Date: 8/20/20.Investigation summary: the device was received with the top of the i-blade upper tip broken off not returned.The device was connected to the generator and it was recognized.Because the i blade was damaged not all functional testing could be performed with the generator.The condition of the blade prevented the functionality of the jaw.The jaw was unable to cycle open and close.No noises were heard at any time during testing.A probable cause of the damage to the i blade could be not allowing thick and fibrous tissues to denature prior to i-blade advancement.Complaint information will be included in complaint trending that is reviewed on a regular basis to determine if further action is necessary.Additional information was requested, and the following was obtained: to be precise, it was not "the jaw could not be opened" but "the jaw no longer opened or closed".The jaw was easily opened manually and removed from the tissue.No tissue damage.The blade broke outside the surgical field.The broken piece of the blade was discarded.As a precaution, an x-ray was performed after the operation, but there was no blade in the body.The doctor determined that there was no possibility of the blade remaining in the body.The procedure was lung cancer chest wall resection.The product was used during chest wall (muscle) incision.When the product was used several times, the jaw opened and closed poorly and the product was discontinued.It was returned to the nurse.Before the thoracotomy, when the tip of the jaw was wiped with gauze, the gauze was caught and the nurse tried to force it, but the tip was broken.

Brand Name
ENSEAL G2 CURVED JAW 25CM
Common Device Name
ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key10339343
Report Number3005075853-2020-03880
Device Sequence Number3853970
Product Code GEI
UDI-Device Identifier10705036014133
UDI-Public10705036014133
Combination Product (Y/N)N
PMA/510(K) Number
K112033
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberNSLG2C25
Device Catalogue NumberNSLG2C25
Device Lot NumberT94K2M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2020
Initial Date Received by Manufacturer 07/09/2020
Supplement Date Received by Manufacturer07/31/2020
Initial Report FDA Received Date07/29/2020
Supplement Report FDA Received Date08/20/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR; GENERATOR